Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 15, 2007, 12:36 PM MST for Greenlee County, Arizona. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 12:36 PM MST (19:36 UTC)
- Expired
- Jul 15, 2007, 1:15 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Greenlee County, AZ
The radar
The Flagstaff radar (KFSX), 204 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 12:40 PM MST | HAIL 0.75 | Hannagan Meadow, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 151937 SVRTWC AZC011-152015- /O.NEW.KTWC.SV.W.0014.070715T1936Z-070715T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1236 PM MST SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GREENLEE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 115 PM MST * AT 1230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HANNAGAN MEADOW...OR ABOUT 58 MILES NORTHEAST OF SAFFORD...AND MOVING SOUTHWEST AT 10 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3369 10918 3371 10945 3350 10949 3349 10927 $$ WEATHER.GOV/TUCSON SHOEMAKER
1 follow-up statement
000 WWUS55 KTWC 152015 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 113 PM MST SUN JUL 15 2007 AZC011-152023- /O.EXP.KTWC.SV.W.0014.000000T0000Z-070715T2015Z/ GREENLEE AZ- 113 PM MST SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENLEE COUNTY EXPIRES AT 115 PM MST... THE THUNDERSTORM HAS WEAKENED TO BELOW SEVERE LEVELS. HOWEVER...A STRONG STORM CONTINUES ALONG ROUTE 191 SOUTH OF HANNAGAN MEADOW AND WILL STILL BE CAPABLE OF DIME SIZE HAIL AND FREQUENT LIGHTNING. LAT...LON 3369 10918 3371 10945 3350 10949 3349 10927 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:20 AM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 15, 9:20 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST SUN JUL 15 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN NEAR THE FOUR CORNERS. ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL PROVIDE ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. ACTIVITY WILL INCREASE FURTHER THROUGH THE UPCOMING WEEK...AS STRONGER EASTERLY FLOW TAKES HOLD. && .DISCUSSION...UPPER-MID HIGH CENTER IS CURRENTLY OVER NORTHEAST ARIZONA-SOUTHWEST UTAH. EAST-NORTHEAST FLOW REGIME CONTINUES BELOW HIGH FOR SOUTHEAST ARIZONA...WITH WEAK CIRCULATION CENTERS PERIODICALLY EMBEDDED IN THE FLOW. UPPER LOW IS OFF THE BRITISH COLUMBIA COAST WITH ASSOCIATED TROUGH SOUTH ALONG THE WEST COAST. SOUTHERN STREAM DISTURBANCE IS SEVERAL HUNDRED MILES WEST OF THE NORTHERN BAJA COAST. TROUGH WILL DEEPEN ALONG THE WEST COAST ON MONDAY...AS HIGH SHIFTS SLIGHTLY EAST. FLOW BETWEEN THESE FEATURES WILL CARRY SRN STREAM DISTURBANCE NORTH INTO SRN CALIFORNIA BY LATE MONDAY AFTERNOON. UPPER TROUGH WILL DEEPEN FURTHER ALONG THE WEST COAST THROUGH MID WEEK...BUT UPPER HIGH WILL REMAIN ANCHORED OVER THE FOUR CORNERS. THIS WILL KEEP SOUTHEAST ARIZONA IN A FAVORABLE EASTERLY FLOW PATTERN...WITH PROGRESSIVELY STRONGER WESTERLY MOVING DISTURBANCES THROUGH THE PERIOD. IN FACT MODELS SHOW RATHER STRONG EASTERLY WAVE APPROACHING THE AREA ON THURSDAY. PLENTY OF DEBRIS CLOUDINESS REMAINS OVER THE AREA THIS MORNING FROM OVERNIGHT THUNDERSTORM COMPLEX OVER GREENLEE AND GRAHAM COUNTIES. THIS HAS SLOWED OUR WARMING BY A FEW DEGREES. MORNING TUS SOUNDING INDICATES A SLIGHTLY MORE UNSTABLE TEMPERATURE PROFILE VERSUS YESTERDAY...DUE TO ROUGHLY 2 DEGREES OF COOLING ABOVE 500 MB AND 2-3 DEGREES OF BOUNDARY LAYER WARMING...IN OTHER WORDS OUR LAPSE RATES ARE STEEPER. MOISTURE IS A LITTLE BIT LOWER...MOSTLY DUE TO A SLIGHTLY DRIER SURFACE ENVIRONMENT...YESTERDAYS DEWPOINTS WERE IN THE LOWER 60S...TODAY WE HAVE UPPER 50S. STILL...PLENTY OF MOISTURE ABOVE 700 MB AND 1.37 PW IS A RESPECTABLE MONSOON LEVEL VALUE. DRIER AIR SHOWS UP ON GOES PW SAT OVER NORTHWEST CHIHUAHUA AND MODELS SEEM TO HAVE INITIALIZED THIS WELL. SOME OF THIS DRYING MAY FILTER INTO THE FAR SOUTHEAST THIS AFTERNOON. A SOMEWHAT COMPLICATED THUNDERSTORM SCENARIO THIS AFTERNOON...CLOUD COVER WILL LIKELY CAUSE ACTIVITY TO BE LATER STARTING. WE CERTAINLY HAVE A FEW BOUNDARIES AND WEAK CIRCULATIONS LEFT OVER FROM OVERNIGHT CONVECTION...BUT THEY ARE VERY HARD TO PICK OUT AT THIS TIME...WILL HAVE TO WAIT FOR CLOUD COVER TO THIN A BIT MORE. OVERALL FEEL THAT IF WE CAN GET ENOUGH SUN TO WARM TEMPS UP TO 100 DEGS SHOULD SEE AN INCREASE IN ACTIVITY VERSUS THE PAST COUPLE OF DAYS. MONDAY SHOULD SEE A FURTHER INCREASE IN ACTION...AS UPPER LEVEL TEMPS COOL SOME MORE...AIDED BY SRN CALIFORNIA DISTURBANCE. MID AND LATE WEEK LOOK VERY ACTIVE WITH PROGRESSIVELY STRONGER WESTERLY MOVING DISTURBANCES AND PLENTY OF MOISTURE. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE UPCOMING WEEK. WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS UP TO 30 MPH DUE TO STRONG SURFACE HEATING. ADDITIONALLY...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY AND ERRATIC WINDS. RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE IN THE 45 TO 75 PERCENT RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO 30 PERCENT RANGE. && .AVIATION...ISOLD TSRA/SHRA COVERAGE TODAY WITH BRIEF WIND GUSTS OF 30-40 KTS WITH THE STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...THE CONSECUTIVE DAY STREAK OF HIGH TEMPERATURES OF 100 OR GREATER AT THE TUCSON AIRPORT HAS REACHED 32 DAYS...WHICH IS THE 3RD LONGEST ON RECORD. WE ARE CURRENTLY FORECASTING HIGH TEMPERATURES TO BE 100 OR BETTER EACH DAY THROUGH JULY 21ST...WHICH WOULD TIE THE ALL-TIME RECORD OF 39 CONSECUTIVE DAYS. HOWEVER...THE FORECAST IS ALSO CALLING FOR AN INCREASE IN THUNDERSTORM ACTIVITY THIS WEEK WHICH COULD PUT IN JEOPARDY ANY DAY AFTER MONDAY FOR HITTING 100 DEGREES. STAY TUNED. IN ANY EVENT...IT WILL BE ANOTHER HISTORIC RUN OF 100+ TEMPERATURES FOR TUCSON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SHOEMAKER WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:29 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 31 min |
| Jul 14, 7:13 PM MST | Severe Thunderstorm Warning | TWC | Graham | 38 min |
| Jul 14, 7:20 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.